MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 10/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, a gore (non-endologix) iliac extender, and two (2) gore (non-endologix) excluder legs; initial implant was off-label due to afx2 use with non-endologix devices.During the initial implant, a type iiib endoleak was suspected per angiography which revealed a leak into the right common iliac.The physician elected to implant an additional gore (non-endologix) iliac extender and afx2 bifurcated stent graft, after which the endoleak disappeared.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported intraoperative type iiib endoleak of the right common iliac.The event is most likely user-related due to the use of concomitant non-endologix devices, which were implanted prior to the afx2 bifurcated device (off-label use).In addition, the right common iliac artery diameter was 37.6mm, but the ifu requires the diameter be 10-23mm (off-label use).The procedure-related harms for this event could not be determined, and the final patient status was not reported.These types of events will be monitored and trended as part of the quality system.Patient code; remove 1924 result code; remove 3233 conclusion code; remove 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9292418
Report Number2031527-2019-00500
Device Sequence Number11353392
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)200213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberBEA25-80/I20-40
Device Lot Number2080150-009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT: 2257586-004; GORE (NON-ENDOLOGIX) EXCLUDER LEG 12MM X 10CM; GORE (NON-ENDOLOGIX) EXCLUDER LEG 12MM X 10CM; GORE (NON-ENDOLOGIX) ILIAC EXTENDER: PLL161207J
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR